Missouri, 2001

Hail in Missouri, April 10, 2001

April 10, 2001 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 9, 2:40 PM CST, 10 hours 35 minutes earlier.

Area forecast discussion, Apr 9, 2:40 PM CST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT MON APR 9 2001

ACTIVE PD BEGINS TNGT.  WHILE ALL THE MDLS DIFFERING ON SOME OF THE
DETAILS...THEY ARE ALL CONVERGING ON A SIMILAR SOLN WITH WDSPRD
TSTRMS TNGT.  EXACT MODE OF CONVECTIVE INITITATION IS THE GREATEST
UNCERTAINTY ATTM.  PRESENT THOUGHTS ARE INITIAL DVLPMNT WL OCCUR NR
SFC LOW AND ALG WRM FNT FM SE IA INTO NRN IL.  OTHER AREA ATTM
APPEARS TO BE IN ADVANCE OF THE CDFNT FM WEST OF SZL TWDS IRK WHERE
CU FIELD IS EXPANDING AND STLT SHWG SOME VERTICAL GROWTH.  BLV
THINGS WL REALLY BLOW-UP IN THE 23-03Z TIME FRAME WHEN MOIST PLUME
ADVECTING NEWD FROM THE SOPLNS MOVS INTO THE AREA...LLJ BACKS A LTL
MORE AND INTENSIFIES AND LRG SCALE UVV INCRSS IN ASSOCN WITH PLAINS
SHRTWV.  PWS FCST TO INCRS TO NRLY 1.5 IN LATER TNGT WITH K INDICES
IN THE LM30S IN ASSOCN WITH MID LVL MOIST PLUME...SIGNALLING GOOD
PCPN EFFICIENCY WITH CNVCTV CELLS.  THE ETA FOR 3 CONSECUTIVE RUNS
HAS BEEN GENERATING AN EAST-WEST ORIENTED MESOSCALE BNDRY MOVG INTO
SRN SXNS OF THE CWFA OVERNIGHT WITH THE LLJ IMPINGING AND PROVIDING
STG LIFT ALG ITS WRN FLANK.  AGAIN WHILE THE EXACT LCTN MAY NOT BE
CORRECT...IT IS GIVING A STG SIGNAL FOR A REGENERATIVE EVENT WITH
WEST-EAST TRAINING AND HVY RAFL POTNTL.  IF I HAD TO VENTURE A GUESS
RGT NOW THE PRIME FOCUS WUD SEEM TO LIE BTWN COU-STL AFT MID.
CONSIDERING ABV AND WITH FFG VALUES MOST LCTNS AOB 2 IN/3H WL ISSUE
A FLASH FLOOD WATCH TNGT FOR ALL BUT SRN SXNS. WL KP THE WATCH GOING
THRU TMW MRNG IN THE I-70 COORIDOOR AS THINGS MAY STILL BE GOING
GOOD THRU 15Z OR SO.  BY LATE MRNG THINK THERE WL BE SOME DOWNTIME
BFR LLJ BACKS ARND TO MORE SLY AND THE FOCUS SHIFTS UP ALG AND NORTH
OF THE FNT AND ANY LINGERING RESIDUAL BNDRYS.  THIS WUD BE LATE TUE
AFT INTO TUE NGT.  WL PROBABLY BE SOME HVY RN POTNTL TMW NGT AS
WELL.  AVN ONCE AGAIN RMNS FURTHER SOUTH WITH THE FNT AND HV TENDED
TO COMPROMISE BTWN IT AND THE MORE NRN ETA/NGM WITH BNDRY WAVERING A
BIT NORTH OF I-70.  FINAL ROUNDS OF STRMS ON WED WITH EJECTING UPR
LOW/TROF AND ASSOCD PAC CDFNT/DRLYN.

.STL...FFA TNGT NE MO/WC IL
       FFA TNGT AND TUE MRNG FOR CNTRL/EAST CNTRL MO AND SW IL
GLASS

In the hours before

Special weather statement, Apr 9, 9:40 PM CST, 3 hours 35 minutes before
ILZ058-095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060-
100430-

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 PM CDT MON APR 9 2001

A PORTION OF SEVERE THUNDERSTORM WATCH NUNBER 104 WAS CANCELED.
COUNTIES NO LONGER UNDER A SEVERE THUNDER STORM WATCH INCLUDE...IN
MISSOURI...KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS...PIKE..
.AUDRIAN...BOONE...CALLAWAY...MONTGOMERY...WARREN...AND GASCONADE.
IN ILLINOIS...ADAMAS...PIKE...GREENE...CALHOUN.

THE THUNDERSTORMS WHICH HAD PRODUCED LARGE HAIL...STRONG WIND AND
HEAVY RAIN HAVE MOVED TO THE SOUTHEAST AND WILL BE AFFECTING
PORTIONS OF SOUTHEAST MISSOURI AND PORTIONS OF SOUTHWEST ILLINOIS
THROUGH 2 AM.
Special weather statement, Apr 9, 10:50 PM CST, 2 hours 25 minutes before
ILZ059-060-064-065-069-070-074-079-099>102-MOZ061>065-072>075-100630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 PM CDT MON APR 9 2001

SEVERE THUNDERSTORM WATCHES 112 AND 114 HAVE BEEN
CANCELLED FOR THE REMAINDER OF THE ST LOUIS FORECAST AREA.  MISSOURI
COUNTIES WHICH ARE NO LONGER LONGER AFFECTED BY THE WATCHES...ST
CHARLES...FRANKLIN...CRAWFORD...WASHINGTON...ST FRANCOIS...STE
GENEVIEVE...JEFFERSON...ST LOUIS...AND ST. LOUIS CITY.  IN
ILLINOIS...RANDOLPH...MONROE...ST CLAIR...MADISON...JERSEY...
MACOUPIN...MONTGOMERY...BOND...CLINTON...WASHINGTON...MARION...AND
FAYETTE.

THUNDERSTORMS CONTINUE OVER MUCH OF THE AREA...HOWEVER...WIDE SPREAD
SEVERE WEATHER IS NO LONGER EXPECTED WITH THESE STORMS.

A FLASH FLOOD WATCH CONTINUES OVERNIGHT FOR PORTIONS OF CENTRAL AND
NORTHEAST MISSOURI AND WESTERN ILLINOIS.
Local storm report, Apr 9, 10:58 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 PM CDT MON APR 09 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

850 PM     UNION                     MO   0.75 INCH HAIL
04/09/01   FRANKLIN                       REPORTED BY COUNTY
                                          SHERIFF

854 PM     3N UNION                  MO   0.88 INCH HAIL
04/09/01   FRANKLIN                       REPORTED BY SPOTTER

904 PM     BLAND                     MO   1.25 INCH HAIL
04/09/01   GASCONADE                      REPORTED BY SHERIFF

905 PM     5W SWISS                  MO   WIND DAMAGE
04/09/01   GASCONADE                      TREES DOWNED.

915 PM     WILDWOOD                  MO   0.88 INCH HAIL
04/09/01   ST LOUIS                       REPORTED BY SEVERE
                                          WEATHER SPOTTERS.

925 PM     VANDALIA                  MO   1.00 INCH HAIL
04/09/01   AUDRAIN                        REPORTED BY VANDALIA
                                          POLICE.

925 PM     BEAUFORT                  MO   1.00 INCH HAIL
04/09/01   FRANKLIN                       REPORTED BY FRANKLIN
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

937 PM     UNION                     MO   WIND DAMAGE
04/09/01   FRANKLIN                       ROOF BLOWN OFF A
                                          BUILDING.  REPORTED BY
                                          AMATEUR RADIO OPERATOR.

940 PM     4NW UNION                      MO   1.75 INCH HAIL
04/09/01   FRANKLIN                       REPORTED BY FRANKLIN
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

945 PM     2E BOWLING GREEN          MO   WIND DAMAGE
04/09/01   PIKE                           TREES DOWNED.

949 PM     BRIDGETON                 MO   0.75 INCH HAIL
04/09/01   ST LOUIS                       REPORTED BY MISSOURI
                                          HIGHWAY PATROL.

1000 PM    MANCHESTER                MO   1.00 INCH HAIL
04/09/01   ST LOUIS                       REPORTED BY AMATEUR RADIO
                                          OPERATOR.

1002 PM    VALLEY PARK               MO   1.00 INCH HAIL
04/09/01   ST LOUIS                       REPORTED BY AMATEUR RADIO
                                          OPERATOR.

1005 PM    DES PERES                 MO   0.75 INCH HAIL
04/09/01   ST LOUIS                       REPORTED BY MISSOURI
                                          HIGHWAY PATROL.

1009 PM    GODFREY                   IL   0.88 INCH HAIL
04/09/01   MADISON                        REPORTED BY AMATEUR RADIO
                                          OPERATOR.

1015 PM    SAPPINGTON                MO   0.75 INCH HAIL
04/09/01   ST LOUIS                       REPORTED BY SEVERE
                                          WEATHER SPOTTERS.

1035 PM    RICHWOODS                 MO   1.00 INCH HAIL
04/09/01   WASHINGTON                     REPORTED BY AMATEUR RADIO
                                          OPERATOR.

1042 PM    DE SOTO                   MO   0.75 INCH HAIL
04/09/01   JEFFERSON                      REPORTED BY AMATEUR RADIO
                                          OPERATOR."

1045 PM    FESTUS                    MO   0.75 INCH HAIL
04/09/01   JEFFERSON                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

ADDED TOWN NAME TO 940 PM REPORT

The radar

The St Louis radar (KLSX), 118 km away, was scanning. The volume nearest the first event began at 07:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Audrain

When
April 10, 1:15 AM CST
Where
Audrain County, Mexico
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.183, -91.900

The County Sheriff reported nickel size hail in Mexico.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243926.